Alert archive / Nebraska / Special Weather Statements in 2015
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at May 2, 2015, 2:16 PM MDT for Kimball County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2015, 2:16 PM MDT (20:16 UTC)
- Expired
- May 2, 2015, 2:45 PM MDT
- In force
- 29 min
- Issued by
- NWS Cheyenne, WY
County Kimball County, NE
The radar
The Cheyenne radar (KCYS), 70 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2555 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
071
WWUS85 KCYS 022016
SPSCYS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
216 PM MDT SAT MAY 2 2015
NEZ054-WYZ119-022045-
KIMBALL NE-EAST LARAMIE COUNTY WY-
216 PM MDT SAT MAY 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIMBALL AND EASTERN
LARAMIE COUNTIES UNTIL 245 PM MDT...
AT 216 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PINE BLUFFS...OR 24 MILES WEST OF KIMBALL...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PANORAMA POINT AROUND 230 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4107 10414 4109 10416 4123 10417 4123 10415
4116 10370 4115 10370 4101 10377 4100 10381
4100 10401
TIME...MOT...LOC 2016Z 288DEG 23KT 4112 10410
$$
TJTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at May 2, 12:23 PM MDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 2, 12:23 PM MDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1223 PM MDT SAT MAY 2 2015 .UPDATE... ISSUED AT 1025 AM MDT SAT MAY 2 2015 SUNNY SKIES WILL GIVE WAY TO SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER MUCH OF SOUTHEAST WYOMING THIS AFTERNOON. ACTIVITY WILL FIRST FORM WEST OF THE LARAMIE RANGE EARLY THIS AFTERNOON AND THEN SPILL EASTWARD INTO THE PLAINS LATER IN THE AFTERNOON AND EARLY EVENING. EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE WILL LIKELY STAY ON THE DRY SIDE WITH MOST SHOWER AND THUNDERSTORM ACTIVITY REMAINING TO THE SOUTH. SEVERE THUNDERSTORM POTENTIAL IS VERY LOW TODAY. A FEW STORMS WILL LIKELY PRODUCE GUSTY WINDS AND SMALL HAIL BUT VERY MINIMAL CHANCE FOR LARGER HAIL. && .SHORT TERM...(TODAY THROUGH MONDAY NIGHT) ISSUED AT 245 AM MDT SAT MAY 2 2015 FORECAST CHALLENGES DEAL WITH PRECIP CHANCES THROUGH THE SHORT TERM. CURRENTLY...WATER VAPOR IMAGERY CONTINUES TO SHOW AN AREA OF LOW PRESSURE OVER THE DESERT SOUTHWEST THIS MORNING. CONVECTION HAS PRETTY MUCH COME TO AN END AND MOSAIC RADAR ACROSS WYOMING AND COLORADO. AT THE SURFACE...WE ARE SEEING ANOTHER COLD FRONT PUSHING INTO THE PACNW. FOR TODAY...INITIALLY DRY THIS MORNING. GUIDANCE GENERALLY AGREES THAT CONVECTION WILL BEGIN BREAKING OUT ACROSS SOUTHERN WYOMING AFTER 18Z. BEST CHANCES APPEAR TO BE ALONG AND SOUTH OF THE I-80 CORRIDOR FROM CHEYENNE TO RAWLINS AND HAVE OUR HIGHEST POP FORECAST FOR THIS AREA. NAM...AND TO A LESSER EXTENT THE ECMWF HAS SOME LIGHT PRECIP CHANCES FURTHER NORTH...SO WILL KEEP SOME LOW CHANCE POPS GOING FOR NORTH OF I-80 FOR THIS AFTERNOON. LESS UNSTABLE TODAY OVER FRIDAY AND SEE THE STORM PREDICTION CENTER HAS MOVED THEIR MARGINAL RISK AREA FURTHER EAST TODAY ACROSS CENTRAL NEBRASKA...SO DO FEEL CONFIDENT THAT SEVERE THUNDERSTORMS WILL NOT BE AN ISSUE TODAY. CONVECTION PICKS UP AGAIN SUNDAY AFTERNOON AND BECOMES A LITTLE MORE WIDESPREAD...ESPECIALLY WEST OF THE LARAMIE RANGE AS THE SURFACE FRONT MOVES TO NEAR THE WYOMING/COLORADO LINE. AREAS EAST OF THE LARAMIE RANGE WILL SEE UPSLOPING EASTERLY TO NORTHEASTERLY WINDS THAT COULD AID IN OROGRAPHIC CONVECTION ALONG THIS SIDE OF THE LARAMIE RANGE. DO GET A PIECE OF ENERGY OFF THE DESERT SOUTHWEST UPPER LOW THAT TRACKS ACROSS NORTHEAST COLORADO SUNDAY EVENING. BETTER CHANCES FOR MORE WIDESPREAD SHOWERS AND THUNDERSTORMS MONDAY AS BOUNDARY REMAINS ALONG THE LARAMIE RANGE. DIFFERENCES SEEN BETWEEN GFS AND ECMWF ON PRECIP PLACEMENT MONDAY WITH THE ECMWF MORE WIDESPREAD AND GFS CONFINING SHOWERS TO CARBON COUNTY. FOR NOW...WILL GO WITH THE ECMWF SOLUTION WITH HIGH CHANCE POPS ACROSS MUCH OF THE CWFA. BUT WE WILL NEED TO MONITOR AND CONVECTIVE COMPLEXES THAT FORM OVER CENTRAL KANSAS. THEY COULD REALLY CUT OFF OUR LOW LEVEL MOISTURE TRANSPORT INTO NORTHEAST COLORADO AND EXTREME EASTERN WYOMING MONDAY AFTERNOON/EVENING. .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 245 AM MDT SAT MAY 2 2015 PRETTY ACTIVE EXTENDED PERIOD WITH PERIODS OF PRECIP POSSIBLE. SHORTWAVE WILL SWING NORTHEASTWARD FROM NEW MEXICO INTO NORTHEAST COLORADO ON TUES. LLVL MOISTURE IN SOUTHEAST WINDS WILL BE PLENTIFUL AHEAD OF THIS FEATURE WITH THE GFS SHOWING PW VALUES APPROACHING 1 INCH ACROSS THE NEBRASKA PANHANDLE AND 0.75 INCHES BACK TOWARD CHEYENNE. THERE IS NOT MUCH INSTABILITY PRESENT WITH WIDESPREAD LOW CLOUDS...SO WILL LIKELY BE MORE OF A STRATIFORM RAIN EVENT WITH EMBEDDED ISOLATED TSTMS. BOTH THE GFS AND ECMWF ARE TARGETING AREAS TO THE EAST OF THE LARAMIE RANGE (AND ESPECIALLY THE NE PANHANDLE) ON TUES AFTN AND EVENING...SO HAVE THE HIGHEST POPS OUT THERE. UPPER LEVEL WAVE PUSHES INTO NEBRASKA BY WED WITH ANOTHER GOOD CHANCE OF RAIN OVER AREAS TO THE EAST OF THE LARAMIE RANGE. MODELS INDICATE SOME DRYING ACROSS THE PLAINS BY THURS AS LLVL WINDS BECOME MORE WEST TO SOUTHWEST. THURS WILL PROBABLY SEE THE LEAST COVERAGE OF STORMS...ESPECIALLY TO THE EAST OF THE LARAMIE RANGE...SO DROPPED POPS TO 20-30 PERCENT. UPPER LEVEL LOW IS THEN PROGGED TO CLOSE OFF OVER THE GREAT BASIN BY FRI. SFC DEWPOINTS INCREASE ACROSS THE CWA AS WINDS TURN TO THE SOUTHEAST AND UPPER LEVEL DIVERGENCE IS GOOD BY LATE FRI...SO HAVE POPS BACK UP INTO THE 30-40 PERCENT RANGE. CHANCES OF STRONG TO SVR STORMS WILL BE MINIMAL THROUGH THE LONG TERM...EXCEPT FOR PERHAPS FRI WHEN INSTABILITY AND DEEP LAYER SHEAR ARE SUFFICIENTLY HIGH OVER THE SOUTHERN PANHANDLE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1222 PM MDT SAT MAY 2 2015 A VFR AVIATION PERIOD UPCOMING INTO SUNDAY MORNING. THERE IS A SLIGHT POSSIBILITY FOR A BRIEF PERIOD OF MVFR IN -SHRA/-TSRA THIS AFTERNOON...BUT AM NOT CONFIDENT ENOUGH TO ADD MORE THAN VCSH/VCTS TO THE TAFS AT THIS TIME. WINDS WILL VARY BETWEEN WEST AND SOUTHWEST THROUGH THE PERIOD...WITH PERHAPS A FEW EXTRA GUSTS THIS AFTERNOON AND/OR EARLY EVENING IN ANY ERRANT -SHRA/-TSRA. ANY CONVECTION CHANCE WILL DISSIPATE WITH SUNSET. && .FIRE WEATHER... ISSUED AT 300 AM MDT SAT MAY 2 2015 MINIMAL FIRE WEATHER CONCERNS FOR THE WEEKEND AND UPCOMING WEEK AS HIGH CHANCES FOR WETTING RAINS OCCUR ON AN ALMOST DAILY BASIS. FIRE ZONE 301 COULD SEE AFTERNOON HUMIDITIES CLOSE TO CRITICAL TODAY...BUT WINDS SHOULD STAY BELOW CRITICAL THRESHOLDS. LOW PRESSURE OVER THE 4 CORNERS AREA WILL CONTINUE TO SPIN PIECES OF ENERGY NORTHEAST INTO SOUTHERN WYOMING EACH DAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...SML SHORT TERM...GCC LONG TERM...ZF AVIATION...CAH FIRE WEATHER...GCC
Hazardous weather outlook, May 2, 10:39 AM MDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1039 AM MDT SAT MAY 2 2015 WYZ101>119-031145- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1039 AM MDT SAT MAY 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS WILL PRODUCE GUSTY ERRATIC WINDS AND SMALL HAIL. SEVERE THUNDERSTORMS ARE UNLIKELY TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS THROUGH NEXT WEEK. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY TODAY. NEZ002-003-019>021-054-055-095-096-031145- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1039 AM MDT SAT MAY 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS THROUGH NEXT WEEK. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Special weather statement, May 2, 2:16 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
216 PM MDT SAT MAY 2 2015
NEZ054-WYZ119-022045-
KIMBALL NE-EAST LARAMIE COUNTY WY-
216 PM MDT SAT MAY 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIMBALL AND EASTERN
LARAMIE COUNTIES UNTIL 245 PM MDT...
AT 216 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PINE BLUFFS...OR 24 MILES WEST OF KIMBALL...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PANORAMA POINT AROUND 230 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4107 10414 4109 10416 4123 10417 4123 10415
4116 10370 4115 10370 4101 10377 4100 10381
4100 10401
TIME...MOT...LOC 2016Z 288DEG 23KT 4112 10410
TJTThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 6:21 PM MDT | Special Weather Statement | CYS | Kimball | 39 min |
| May 2, 5:34 PM MDT | Special Weather Statement | CYS | Kimball | 41 min |
Nearby
Special Weather Statements in Nebraska, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.